Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

UPDATE on my Ativan Taper


[fr...]

Recommended Posts

Hi, I have been off here for a while, but still tapering Ativan after 2 setbacks. In my last post, I stated that I was at .022mg (weight) 4x per day. Little did I know then that I was so close to being off; at least closer than I am right now. I was so confused by all of the information and had no clue that trying cold turkey at that point would send me into symptoms that landed me into a (July 4th) trip to the ER, thinking I had some horrific gastrointestinal disorder.

 

The docs ran a CT scan of my gut and nothing came back except some spots of inflammation. I explained that I was trying to taper off of the Ativan and couldn't I just jump off at the point I was at? I didn't even think that I was actually only at just under 1mg per day at that point. Wasn't think clearly at all. The doc said no stay on it. They ran bloodwork and determined that I was physically fine in all aspects, not recognizing that I was simply having severe Ativan withdrawal for reducing too fast! For the intestinal inflammation, I began taking a good probiotic, which helped immediately.

 

At that point I went home, still feeling horrible, but relieved there was nothing else wrong with me other than being stuck on this drug. Later I spoke to a Virtual Doc who finally realized that my symptoms were 100% withdrawal, and she suggested reinstating to the full actual prescribed dose of 2mg per day, (which I had never actually taken, out of fear of dependency, I only ever took 1/2 pill 2x a day originally) and not to taper until I stabilized at that dose.

 

SO... then after two weeks of the 2mg per day, (felt high and fuzzy every day) broken up into 4x a day to avoid interdose withdrawal, I began a 5% weekly reduction, dry taper, starting at .057 4x a day.

 

I have had one setback a couple of weeks ago when I was at .041 mg. I either had an interaction (took Colloidal Silver at the onset of a sore throat night before) or I got a bug or food poisoning. Either way, I got REALLY sick for 24 hours and reversed back to .050 till stable again.

 

I felt and feel heartbroken about how close I was to being completely off this awful drug and then having setbacks. I am grateful to keep going though, at least I am still in the right direction, but every setback just means longer with this drug in my system.

 

Now at .044mg this week I am doing pretty well. Slight feelings of jitter right before a dose or if I eat something weird, sleeping fine though, and my moods and energy are in general pretty good. I do have all over achy muscles and joints - is this part of it?

 

Sorry for this long post! I needed to get this off my chest!

 

I also wanted to add that I am taking some supplements that were suggested to help ease the withdrawal and symptoms, and that is helping me tremendously. If mentioning this, violates the forum rules, I will delete it.

 

All of this because one day I walked into an ER with a panic attack and was given 6 Ativan.

Link to comment
Share on other sites

I have to say that I'm surprised you didn't think that cold turkey off nearly 1 mg wouldn't be horrible! I understand how much we are desperately want off these drugs but that's a huge jump. Hopefully you'll be able to go at a slow and steady pace until you are done.

 

When I first started tapering I did a kind of dumb thing. I cut half a mg and then tried to cut .25 not long after. That lasted two days!

 

Now I try to stay steady and slow with my taper.  :)

Link to comment
Share on other sites

Yes I somehow thought that the AMOUNT I was taking was .022mg in the actual dose and not the WEIGHT of the pill. Brain fog!! I'll blame it on the Ativan LOL.

 

But now my question is... will I be that shakey and ill-feeling when I get back to .022 again or maybe that was because had I dropped down to that amount within a few days as well.

Link to comment
Share on other sites

I'm so sorry you feel regret along with your withdrawal symptoms, this is such a tough process, it's hard to find much good while we're going through it.

 

I wish I knew what your symptoms are going to be like at .022 but the fact that you're doing pretty well at .044 seems like a good sign. 

Link to comment
Share on other sites

Welp, I spoke too soon - started feeling flu-ish at .044. Nausea, shakey, diarrhea, runny nose.

 

Couldn't tell if I was ACTUALLY sick, or feeling withdrawal symptoms. If withdrawal sickness, how long does that usually last? A couple of days?

 

Does it stabilize? Or will I feel this bad the rest of the taper?

Link to comment
Share on other sites

You should stabilize but I don't know when, your taper has had some twists and turns to it which makes it hard to predict whats going to happen, but come to think of it, we don't have much along those lines anyway.  I guess the best thing you can do is hold this dose and hope you start to feel better. 

 

You might benefit from visiting the Ativan Tapering Thread, its got a great group of members who are pretty savvy about Ativan.  Its just a thread so you could hit reply, introduce yourself and ask for some advice. 

Link to comment
Share on other sites

×
×
  • Create New...